Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What can be lightheadedness and abdominal pain with blood in urine ?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 2430 Questions
Question
I have been light headed for a few days now. Small annoying pain below my heart area. Had upper GI done a few months ago and came back clear. About 2 weeks ago after going to the bathroom there was blood in the water, and after I wiped. Then for a few days only when I wiped there was a little blood. It burns a lttle bit after a bowl movement as well.
Posted Sat, 21 Apr 2012 in Abdominal Pain
 
 
Answered by Dr. Robert Galamaga 10 minutes later
Hi,

Thanks for the query.

First of all, I would like you to know that the abdominal pain and the blood you found after wiping may or may not be related. The pain below your heart area may be due to gastritis or mild gastroesophageal reflux (GERD). For this, I would suggest a 4 week trial of Prilosec taken once daily before breakfast. Over time this may help you in relieving your symptoms.

As for the rectal bleeding - the most common cause of this is considered to be hemorrhoids which may be XXXXXXX and painless and can have minimal bleeding with bowel movements. The burning sensation you have with the bowel movements also suggests of hemorrhoids.

As for the light-headedness - it might be related to the above conditions. It would be better to get examined by a Physician and discuss with him about the above conditions and get hemoglobin levels checked to know if there is any significant degree of blood loss.

Meanwhile you can follow these measures:
1) Consume high fibre diet like XXXXXXX leafy Vegetable, fruits.
2) Drink lots of fluids like water and fruit juices
3) Start metamucil powder - one scoop in a tall glass of water once daily
4) Take an over the counter hemorrhoid suppository for use once daily after a bowel movement

I would also like to know of any family history of colon problems including Crohn's disease or cancer of any kind? If so, that might be an indication to pursue getting a colonoscopy sometime soon as well.

Hope this answers your query. In case of any doubts, I am available for the follow ups.
Above answer was peer-reviewed by
 
Follow-up: What can be lightheadedness and abdominal pain with blood in urine ? 2 days later
I have a grandfather that had cancer. I forgot to put down I am taking Prevacid. The pain in the Abdomen is not intense more as an annoyance. But I feel it should not be there. The Upper GI came back negative. I have been to my doctor 5 times on the same issue of the ab issue as well as the light headedness. I have Been to a ENT and the gastro both came back with negative. The light headedness gets so bad sometimes I feel as if I am going to pass out and I break out in a sweat. Also my doctor said that some people just get light headed for no reason and need to live with it. It came out of nowhere as I use to be pretty active. As for the other issue I will try the Hemroid medication. Just seems wied that it does hurt sometime burns after a movement. Also seems like inbetween movements I have to go wipe as some stool comes out.

Follow-up: What can be lightheadedness and abdominal pain with blood in urine ? 1 minute later
also I seem to be getting a lot of eye twitches and headaches lately.
 
 
Answered by Dr. Robert Galamaga 3 hours later
Hi and thanks for your followup.

I am assuming by "upper gi" you are referring to an upper abdominal x-ray study and not an endoscopy. I am thinking you may need an endoscopy which is when a camera is inserted into the esophagus and stomach to evaluate the mucosal lining and evaluate for possible abnormalities. This is in addition to a 3 month trial of the diet modification which I previously recommended.

Another question - are you under an excessive amount of stress or are you having any trouble sleeping? The reason why I ask is because some of the symptoms which you report - including the eye twitching are associated with stress type syndromes and anxiety.

Again, thanks for your query and followup. I am available as well if you have additional concerns.

Sincerely,

Dr. Robert
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor